Just had loading dose of IVIG and I feel a little worse
March 13, 2015 at 12:51 pm
I’m new to the site and CIDP for that matter. Diagnosed recently but symptoms started a year ago. Before that, I was a fairly active and even athletic 45 year old despite my autoimmune problems (type 1 DM, hypothyroid, vitiligo). Anyway, I just finished a 5 day loading dose of IVIG. I initially had 5-10 minutes of toe burning after the sessions but it was less each time and I think my toes are warmer now. So I chalked that up to a positive response.
But my main symptoms are thigh weakness, thigh burning and unsteadiness (walking is off, balance is off). After each infusion, I felt like my symptoms were worse for the rest of the day (legs felt like lead) but they would settle down after a night’s sleep to their usual levels. Then 2 days after the infusion ended, the symptoms intensified, with the burning being incredibly intense. The weakness is a little better, the balance is the same, but the pain is more intense.
Does anyone experience this? Do the sensory symptoms lag the motor symptoms? Is it too early to tell what is going on? Is the weakness slightly better because I have been sitting on my butt for a week? Obviously I have many questions but don’t know where to look fo answers
March 14, 2015 at 8:04 pm
It is too early. It can take awhile for the optimal treatment to be arrived at, and no treatment will give immediate results anyway. On top of that, there is a lot of individual variation with CIDP, both in its presentation and in the response to various treatments.
As for weakness, that can’t easily be evaluated on a daily basis. What you have to look out for is persistant weakening, not a temporary perceivd weakening which is nothing more than exhaustion from overwork.
March 14, 2015 at 9:37 pm
When you say “despite my autoimmune problems (type 1 DM, )” What is DM an acronym for? Type 1 Diabetes Mellitus, maybe?
In that case, there is a chance that you may have diabetic related peripheral neuropathies having nothing to do with CIDP. Neuropathies for which IVIG is not known to help.
The NDIC, National Diabetes Information Clearinghouse has a good discussion on
- Diabetic Neuropathies: The Nerve Damage of Diabetes
You must be logged in to reply to this topic.